MAUDE Adverse Event Report: Ethicon Inc. DERMABOND PRINEO; Surgical Sealant

Ethicon Inc. DERMABOND PRINEO; Surgical Sealant
Catalog Number CLR222US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blister (4537); Skin Inflammation/ Irritation (4545)
Date of Event 06/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date in (b)(6) 2026 and topical skin adhesive was used.A reaction occurred.He said this was on a middle-aged woman with no known adhesive allergies.They used the proper screening prior, and the adhesive was applied properly.Reaction started under the adhesive then later spread and blistered around the mesh.Oral steroid was taken and cleared up the reaction.No image to provide.The device was not returning.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information provided: dermabond prineo 22cm msh adhesive (clr222us) : side affected: unknown ## reason product is not available: customer retaining product list any j&j products that were utilized during the case but did not contribute to the reported event.## suture *** was there any reported patient or user harm? no was there a significant delay? no if available, provide the product order number (po).Unavailable do you need product packaging to send the product back? no dr reported a dermabond prineo reaction to me.He said this was on a middle-aged woman with no known adhesive allergies.They used the proper screening prior and the prineo was applied properly.Reaction started under the dermabond prineo then later spread and blistered around the mesh.Oral steroid was taken and cleared up the reaction.No image to provide.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Description of event, symptoms, manifestation of reaction infection name of surgery? what was the procedure date? what date /day post op was the reaction noted? was any surgical intervention performed? when was the prineo product removed from the patient? were any cultures taken? results? please describe how was the adhesive was applied.What prep was used prior to, during or after adhesive use? how was the wound cleaned and dried prior to prineo application? was a dressing placed over the incision? if so, what type of cover dressing used? is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? does the patient have allergies to medication, food, etc.? patient demographics: initials / id, gender, age or date of birth; bmi patient pre-existing medical conditions (ie.Allergies, history of reactions) has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? product lot of products used? what is the physician¿s opinion as to the etiology of or contributing factors to this event? no product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DERMABOND PRINEO
Common Device Name
Surgical Sealant
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-San Lorenzo PR
road 183, km 8.3
san lorenzo 00754
PR   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50069510
Report Number2210968-2026-07589
Device Sequence Number10121715
Product Code OMD
UDI-Device Identifier10705031230996
UDI-Public10705031230996
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K213512
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCLR222US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2026
Supplement Date Received by Manufacturer07/31/2026
Initial Report FDA Received Date07/29/2026
Supplement Report FDA Received Date08/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale